ADVERTISEMENT

Q. Why is hives caused when consuming certain foods?

Answered by
Dr. Ashwini. V. Swamy
and medically reviewed by Dr.Sowmiya
This is a premium question & answer published on Jun 08, 2018 and last reviewed on: Jan 19, 2022

Hi doctor,

I am a 29-year-old male. I am suffering from a food allergy. I consulted a dermatologist two months back, and he prescribed Fexofenadine, Levocetirizine, with Montelukast Sodium tablets. He advised me not to take tomatoes, onions, potatoes, and lemon. The medications are over. Still, I find some hives in my body. How long should I take the medicines? Is it curable? Can I recover even if I take tomatoes, onions, and potatoes? Can you help me?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

If you have an allergy to certain foods, you must be getting hives when you consume them. You might get hives within an hour of consuming those foods mentioned above. Are you getting hives when you take these foods? If yes, then you have to avoid them in the future completely.

Once your body develops an allergy to something, it remembers it forever. Whenever you take those foods, you will have hives. This is like, if you have an allergy to a wristwatch, you should stop using it. That is the only remedy for that. Similarly, if you have found out that you are getting hives after having these foods, you should stop eating them. I am afraid that allergy is not curable, but it can be controlled with medications.

Your dermatologist has given you the right anti-allergic pills. Are you on any other oral medications? Have you done any blood tests? How often do you get hives? Do you get swollen lips, eyes, breathing difficulty, or any joint pain?


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am suffering from severe allergy. Please help.

Hello doctor, I am suffering from severe allergy ... But the management depends on symptoms and type of allergy ...   Read full

Why do red hives appear in different parts of my body after drinking alcohol?

.. sorry, but the picture you uploaded (attachments removed to protect the patient's identity) seems a little bit taken far away, not giving me a full description of what it is. Yes, you should get your liver function tests. This will help us to dete...   Read full

I have high acidity and food allergy with severe cough and cold. How to manage these problems?

In the meantime, you can take Gaviscon, Domperidone, Fexofenadine, and Montelukast along with your Rabeprazole and avoid cold drinks with foods which may aggravate your sufferings ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Impact of COVID-19 on Female Sexual Health
Women have been affected and still face the consequences of Coronavirus on their sexual health. Read more about the impa...  Read more»
Carpal Tunnel Syndrome in Pregnancy
Carpal tunnel syndrome in pregnancy occurs when a nerve supplying the hand is compressed at the forearm level due to the...  Read more»
Breaking the Link-Irritable Bowel Syndrome and Bacterial Overgrowth
A surplus of bacteria in the intestine causes irritable bowel syndrome (IBS). Read the article below to know more about ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.